i have been to the emergency 6 times in 3 months from severe allergic reactions. the emergency gives me an iv and injects steroids, benedryl in the iv - it works for 3-4 days and then the hives come back!
The EpiPen begins to work immediately when administered for an severe allergic reaction (aslo known as anaphylaxis). Epinephrine is the hormone in the EpiPen.
You should see your regular doctor immediately. Explain what happened before you went to the emergency room. You should also have some record of what medications the doctors in the emergency room gave you. You must work with your physician to figure out why the hives are returning and what you can do (either avoiding an allergy trigger or taking a specific medication) to prevent it from happening.
Your doctor can also help figure out if your hives are caused by anaphylaxis or another condition. Are you sure you're suffering from anaphylaxis? What did the doctors tell you?